Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Norman, OK

April 14, 2021Archer County, Texas

NWS Norman, OK issued this special weather statement at Apr 14, 2021, 6:21 PM CDT for Archer County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2021, 6:21 PM CDT (23:21 UTC)
Expired
Apr 14, 2021, 6:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Archer County, TX

The radar

The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

089 
WWUS84 KOUN 142321
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
621 PM CDT Wed Apr 14 2021
 
TXZ086-089-142345-
Wichita TX-Archer TX-
621 PM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Wichita and
northwestern Archer Counties Until 645 PM CDT...

AT 617 PM CDT, a strong thunderstorm was located 8 miles southwest of
Dundee, moving northeast at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

LAT...LON 3353 9895 3375 9895 3392 9868 3373 9857
TIME...MOT...LOC 2317Z 231DEG 40KT 3364 9896 

$$

..speg.

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 14, 6:08 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 14, 6:08 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
608 PM CDT Wed Apr 14 2021

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 1256 PM CDT Wed Apr 14 2021

PV anomaly and associated ascent has resulted in an uptick in
convection across the southwest portion of the area early this
afternoon. Convection is rooted atop a relatively cool stable
layer but is in an environment of modest MUCAPE, supporting some
small hail potential. The strongest cells through late afternoon
still appear capable of producing marginally severe hail up to
around quarter size, generally near and south of the Red River.

This first round of precipitation should exit the area later
tonight, and will be followed by a renewed surge of isentropic
ascent-driven precipitation early Thursday that will spread east
across the area through the day. Instability is limited, and thus
low thunder probabilities were confined to roughly the southern
half of the area. Temperatures tomorrow will be at least 15
degrees below mid-April climo.

BRB

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 300 PM CDT Wed Apr 14 2021

Another shortwave trough is progged to approach the Southern
Plains on Friday. The attendant surface cyclone will intensify
south of the Red River and move eastward, which will result in a
reinforcing cold front moving through during the day Friday. Rain
is possible along the north side of the low's track across much
of the area late Thursday into Friday. Some embedded thunder is
possible given the presence of elevated instability.

An anonymously cold air mass will advect behind the front with
temperatures in the 40s and 50s deg F Friday afternoon and breezy
northerly winds. A freeze is possible across northwest Oklahoma by
Saturday and Sunday mornings with a dry air mass in place. There
is the potential for the freeze to be even more widespread than
forecast Sunday morning as well. Some moderation in temperatures
is expected on Monday as winds veer to the southwest.

By early next week, a broad longwave trough is expected to
develop across the eastern two-thirds of the U.S. An embedded
shortwave trough within the flow will result in another frontal
passage on Tuesday. The probability for rain is lower with this
front than the previous ones. Overall, these relatively strong
frontal passages will limit the northward extent of appreciable
boundary layer moisture and attendant buoyancy through at least
the middle part of next week--inhibiting the risk for severe
convection.

Mahale

&&

.AVIATION...
(00Z TAFS)
Issued at 605 PM CDT Wed Apr 14 2021

Scattered showers are expected over the next few hours, with some
isolated thunderstorms in the south near the Red River. Another
round of showers will move into the area late Thursday morning and
will spread east through the day. Areas of MVFR with local IFR
conditions are expected, especially with the showers and
thunderstorms, but will also occur with ceiling overnight and
Thursday apart from precipitation as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  47  57  47  55 /  60  60  80  80
Hobart OK         46  55  46  57 /  40  90  80  60
Wichita Falls TX  50  60  51  62 /  70  80  80  80
Gage OK           41  49  40  49 /  10  70  90  60
Ponca City OK     43  56  45  52 /  20  50  80  80
Durant OK         52  67  51  59 /  50  30  70  90

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...12
LONG TERM....10
AVIATION...26
Hazardous weather outlook, Apr 14, 11:14 AM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1114 AM CDT Wed Apr 14 2021

OKZ004>048-050>052-TXZ083>090-151615-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1114 AM CDT Wed Apr 14 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Thunderstorms will increase this afternoon mainly across western
north Texas and the southern half of Oklahoma. Small hail may
occur with these storms, and a few storms could produce hail up
to quarter size near and south of the Red River. Widespread
severe storms are not expected, however.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorm chances will continue Thursday and especially
Friday. Severe thunderstorm chances appear to be low during these
times.

.Freeze...
Freezing temperatures are possible Saturday morning and again
Sunday morning across northwest Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 14, 2:22 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
222 PM CDT Wed Apr 14 2021

TXZ088-141945-
Baylor TX-
222 PM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR east central Baylor County Until
245 PM CDT...

AT 217 PM CDT, a strong thunderstorm was located near Seymour, moving
east at 25 MPH.

HAZARDS INCLUDE...
Hail up to dime size...

Locations impacted include...
Seymour.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3362 9926 3369 9895 3366 9895 3366 9896
      3355 9896 3354 9925
TIME...MOT...LOC 1917Z 254DEG 23KT 3359 9920

BRB
Special weather statement, Apr 14, 2:51 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
251 PM CDT Wed Apr 14 2021

TXZ088-089-142015-
Archer TX-Baylor TX-
251 PM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR west central Archer and east
central Baylor Counties Until 315 PM CDT...

AT 249 PM CDT, a strong thunderstorm was located 5 miles north of
Westover, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Lake Kickapoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3351 9904 3362 9907 3370 9868 3352 9867
TIME...MOT...LOC 1949Z 260DEG 23KT 3357 9900

BRB
Special weather statement, Apr 14, 3:16 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
316 PM CDT Wed Apr 14 2021

TXZ089-142045-
Archer TX-
316 PM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Archer County Until 345
PM CDT...

AT 315 PM CDT, a strong thunderstorm was located near Lake Kickapoo,
moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...

Locations impacted include...
Archer City and Lake Kickapoo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3354 9891 3366 9889 3378 9856 3360 9851
TIME...MOT...LOC 2015Z 256DEG 22KT 3361 9880

Mahale
Special weather statement, Apr 14, 3:49 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
349 PM CDT Wed Apr 14 2021

TXZ089-090-142115-
Clay TX-Archer TX-
349 PM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR west central Clay and
northeastern Archer Counties Until 415 PM CDT...

AT 348 PM CDT, a strong thunderstorm was located 5 miles northwest of
Scotland, moving east at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...

Locations impacted include...
Scotland and Lake Arrowhead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3363 9860 3370 9865 3386 9832 3363 9827
TIME...MOT...LOC 2048Z 255DEG 20KT 3368 9855

Mahale
Special weather statement, Apr 14, 5:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
552 PM CDT Wed Apr 14 2021

OKZ045-046-050-142330-
Love OK-Carter OK-Jefferson OK-
552 PM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR Love...south central Carter and
east central Jefferson Counties Until 630 PM CDT...

AT 550 PM CDT, a strong thunderstorm was located 5 miles southeast of
Grady, moving east at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

Locations impacted include...
Marietta, Leon, Overbrook, Rubottom, Lake Murray, Burneyville,
Courtney and Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3387 9717 3390 9718 3392 9721 3390 9725
      3387 9725 3387 9729 3389 9731 3387 9731
      3388 9733 3387 9734 3387 9745 3390 9745
      3392 9749 3390 9759 3395 9759 3399 9766
      3406 9766 3413 9704 3400 9699 3386 9702
TIME...MOT...LOC 2250Z 267DEG 38KT 3398 9758

Mahale
Special weather statement, Apr 14, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
621 PM CDT Wed Apr 14 2021

TXZ086-089-142345-
Wichita TX-Archer TX-
621 PM CDT Wed Apr 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR south central Wichita and
northwestern Archer Counties Until 645 PM CDT...

AT 617 PM CDT, a strong thunderstorm was located 8 miles southwest of
Dundee, moving northeast at 45 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

LAT...LON 3353 9895 3375 9895 3392 9868 3373 9857
TIME...MOT...LOC 2317Z 231DEG 40KT 3364 9896

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:07 PM CDTSevere Thunderstorm WarningOUNTillman38 min
Apr 13, 7:45 PM CDTSevere Thunderstorm WarningOUNCotton45 min
Apr 13, 8:38 PM CDTSpecial Weather StatementOUNStephens37 min
Apr 13, 9:20 PM CDTSpecial Weather StatementOUNJackson25 min
Apr 14, 5:52 PM CDTSpecial Weather StatementOUNLove38 min
Apr 14, 6:29 PM CDTSpecial Weather StatementOUNLove, Marshall31 min
Apr 13, 7:33 PM CDTSpecial Weather StatementOUNWilbarger27 min
Apr 13, 7:41 PM CDTSevere Thunderstorm WarningOUNFoard, Wilbarger22 min
Apr 13, 10:02 PM CDTSevere Thunderstorm WarningOUNFoard, Wilbarger43 min
Apr 13, 10:44 PM CDTSpecial Weather StatementOUNWilbarger31 min
Apr 14, 12:41 PM CDTSpecial Weather StatementOUNKnox34 min
Apr 14, 1:51 PM CDTSpecial Weather StatementOUNBaylor24 min
Apr 14, 1:56 PM CDTSevere Thunderstorm WarningOUNBaylor24 min
Apr 14, 2:22 PM CDTSpecial Weather StatementOUNBaylor23 min
Apr 14, 2:51 PM CDTSpecial Weather StatementOUNArcher24 min
Apr 14, 3:16 PM CDTSpecial Weather StatementOUNArcher29 min
Apr 14, 3:49 PM CDTSpecial Weather StatementOUNClay26 min
Apr 14, 5:49 PM CDTSevere Thunderstorm WarningOUNBaylor41 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.